Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 75, NWS Detroit, MI

November 25, 2021

NWS Detroit, MI issued this small craft advisory at Nov 25, 2021, 3:06 AM EST. It took effect at Nov 25, 2021, 4:00 PM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2021, 3:06 AM EST (08:06 UTC)
In effect from
Nov 25, 2021, 4:00 PM EST
Expired
Nov 26, 2021, 10:00 PM EST
In force
30 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

896 
WHUS73 KDTX 250806
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
306 AM EST Thu Nov 25 2021

LHZ421-441>443-252130-
/O.NEW.KDTX.SC.Y.0075.211125T2100Z-211127T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
306 AM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST FRIDAY...

* WHAT...Expect sustained winds up to 24 knots from the 
  northwest with gusts up to 30 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor 
  Beach to Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 1 AM EST Friday 
  with the largest waves expected around 7 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ422-252130-
/O.NEW.KDTX.SC.Y.0075.211125T2100Z-211126T2100Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
306 AM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST FRIDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  northwest with gusts up to 28 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...The maximum winds are expected around 9 PM EST Thursday 
  with the largest waves expected around 10 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-252130-
/O.NEW.KDTX.SC.Y.0075.211125T2100Z-211126T2100Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
306 AM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST FRIDAY...

* WHAT...Expect sustained winds up to 17 knots from the 
  northwest with gusts up to 26 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 10 PM EST 
  Thursday with the largest waves expected around 9 PM EST 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
478 
WHUS73 KDTX 252038
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
338 PM EST Thu Nov 25 2021

LHZ421-441>443-261530-
/O.CON.KDTX.SC.Y.0075.211125T2100Z-211127T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
338 PM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

* WHAT...Expect sustained winds up to 25 knots from the 
  northwest with gusts up to 30 knots. The largest significant 
  waves will be 7 feet with a potential maximum wave height of 
  10 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw 
  Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 4 AM EST Friday 
  with the largest waves expected around 7 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ422-261530-
/O.CON.KDTX.SC.Y.0075.211125T2100Z-211126T2100Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
338 PM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WHAT...Expect sustained winds up to 22 knots from the 
  northwest with gusts up to 28 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...The maximum winds are expected around 1 AM EST Friday 
  with the largest waves expected around 12 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-261530-
/O.CON.KDTX.SC.Y.0075.211125T2100Z-211126T2100Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
338 PM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  northwest with gusts up to 27 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 12 AM EST Friday 
  with the largest waves expected around 11 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
895 
WHUS73 KDTX 260805
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
305 AM EST Fri Nov 26 2021

LHZ441-262115-
/O.UPG.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/
/O.NEW.KDTX.GL.W.0019.211126T0805Z-211126T1700Z/
Port Austin to Harbor Beach MI-
305 AM EST Fri Nov 26 2021

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Expect sustained winds up to 26 knots from the northwest
  with gusts up to 35 knots. The largest significant waves will 
  be 9 feet with a potential maximum wave height of 13 feet.

* WHERE...Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 3 AM EST Friday 
  with the largest waves expected around 7 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ363-462>464-261700-
/O.NEW.KDTX.GL.W.0019.211126T0805Z-211126T1700Z/
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
305 AM EST Fri Nov 26 2021

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Expect sustained winds up to 27 knots from the 
  northwest with gusts up to 36 knots. The largest significant 
  waves will be 12 feet with a potential maximum wave height of 
  17 feet.

* WHERE...Lake Huron from Sturgeon Point to Alabaster MI beyond 
  5NM off shore, Lake Huron from Port Austin to Harbor Beach 
  beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port 
  Sanilac beyond 5NM Off Shore and Lake Huron from Port Sanilac 
  to Port Huron beyond 5NM Off Shore.

* WHEN...The maximum winds are expected around 3 AM EST Friday 
  with the largest waves expected around 8 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-442-443-262115-
/O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
305 AM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 23 knots from the 
  northwest with gusts up to 32 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Harbor Beach to Port Sanilac MI, Port Sanilac to Port 
  Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin 
  MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 3 AM EST Friday 
  with the largest waves expected around 7 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ422-262100-
/O.CON.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
305 AM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Expect sustained winds up to 22 knots from the 
  northwest with gusts up to 27 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...The maximum winds are expected around 3 AM EST Friday 
  with the largest waves expected around 3 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-262100-
/O.CON.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
305 AM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Expect sustained winds up to 19 knots from the 
  northwest with gusts up to 25 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 3 AM EST Friday 
  with the largest waves expected around 3 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
770 
WHUS73 KDTX 261706
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1206 PM EST Fri Nov 26 2021

LHZ441-270300-
/O.EXP.KDTX.GL.W.0019.000000T0000Z-211126T1700Z/
/O.EXA.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/
Port Austin to Harbor Beach MI-
1206 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...Expect sustained winds up to 23 knots from the 
  northwest with gusts up to 29 knots. The largest significant 
  waves will be 8 feet with a potential maximum wave height of 
  11 feet.

* WHERE...Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 12 PM EST Friday 
  with the largest waves expected around 12 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ363-462>464-261815-
/O.EXP.KDTX.GL.W.0019.000000T0000Z-211126T1700Z/
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
1206 PM EST Fri Nov 26 2021

...GALE WARNING HAS EXPIRED...

Winds have diminished below gale force, therefore the Gale 
Warning has been allowed to expire. An occasional gust to gale 
force will be possible through the remainder of the afternoon.

$$

LHZ442-443-270300-
/O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
1206 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 23 knots from the 
  northwest with gusts up to 28 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 12 PM EST Friday 
  with the largest waves expected around 12 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ422-262100-
/O.CON.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
1206 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Expect sustained winds up to 16 knots from the northwest
  with gusts up to 25 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...The maximum winds are expected around 12 PM EST Friday 
  with the largest waves expected around 12 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-262100-
/O.CON.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
1206 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Expect sustained winds up to 17 knots from the northwest
  with gusts up to 25 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 12 PM EST Friday 
  with the largest waves expected around 12 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-270300-
/O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-
1206 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 18 knots from the 
  northwest with gusts up to 23 knots. The largest significant 
  waves will be 5 feet with a potential maximum wave height of 7 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 12 PM EST Friday 
  with the largest waves expected around 12 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
785 
WHUS73 KDTX 262053
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
353 PM EST Fri Nov 26 2021

LHZ422-262200-
/O.EXP.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
353 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northwest wind and high waves continue to diminish as high
pressure approaches the region tonight. 

$$

LCZ460-LEZ444-262200-
/O.EXP.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
353 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northwest wind and high waves continue to diminish as high
pressure approaches the region tonight. 

$$

LHZ441>443-270300-
/O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
353 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 23 knots from the northwest
  with gusts up to 30 knots. The largest significant waves will 
  be 8 feet with a potential maximum wave height of 11 feet.

* WHERE...Port Austin to Harbor Beach MI.

* WHEN...The maximum winds and waves occur during late afternoon. 

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-270300-
/O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-
353 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 18 knots from the northwest
  with gusts up to 25 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay.

* WHEN...The maximum winds and waves occur during late afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
736 
WHUS73 KDTX 270231
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
931 PM EST Fri Nov 26 2021

LHZ441>443-270345-
/O.EXP.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
931 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Northwest wind and high waves continue to diminish as high pressure
overspreads the region tonight.

$$

LHZ421-270345-
/O.EXP.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-
931 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Northwest wind and high waves continue to diminish as high pressure
overspreads the region tonight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 11:43 PM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Nov 24, 11:43 PM EST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1143 PM EST Wed Nov 24 2021

.AVIATION...

Light rain will continue to overspread Se Mi during the first couple
hours of the TAF period under ongoing low level moisture advection.
This will also result in a steady lowering in ceiling heights during
the pre dawn hours. In fact, probabilities for IFR are high after
roughly 12-13Z right up until passage of a cold front. This cold
front will traverse the area Thurs afternoon and will be marked by
an abrupt wind shift to the west-northwest. Latest guidance is a
little more suggestive of a period of post frontal snow showers from
PTK northward associated with the passage of an upper trough axis.
Lingering warm boundary layer/ground temps suggest little
accumulations with any snow showers, at least Thurs afternoon.

For DTW...The drop in ceiling heights to low end MVFR and IFR is
expected to occur in the 10 to 13Z time frame. The cold front is not
forecast to pass across metro until 20Z on Thursday, with gusty
winds at 290 to 310 degrees expected thereafter.

.DTW THRESHOLD PROBABILITIES...

* High for ceiling at or below 5000 ft overnight through Thursday
  night.

* High for precip type to be all rain tonight and Thursday morning.

* Low for wind gusts to exceed crosswind thresholds Thursday
  evening.

&&

.PREV DISCUSSION...
Issued at 825 PM EST Wed Nov 24 2021

UPDATE...

Ongoing moisture transport along the nose of a strengthening 925mb
jet and steep mid level lapse rates has been leading to an expanding
region of rain along the IN/MI border. This rain will overspread Se
Mi during the next couple hours with coverage than expected to
continue to increase overnight as large scale ascent increases.
Overall, the going forecast looks in good shape. An update will be
issued simply to remove early evening wording.

PREV DISCUSSION...
Issued at 353 PM EST Wed Nov 24 2021

DISCUSSION...

A brisk south wind helped lift temperatures to highs near 50,
several degrees above normal, while gusts around 25 mph made it feel
like mid 30s most of the time. At least it was dry under thickening
high clouds, conditions which continue into this evening before
light rain develops toward midnight. Entry level likely POPs still
look Ok for the Tri Cities and northern Thumb where breaks in
coverage and duration remain possible. Categorical rain coverage is
expected toward the I-69 corridor to the Detroit metro area and Ohio
border which then lasts through Thanksgiving morning. The mild SW
wind continues tonight helping to sustain above freezing
temperatures and ensure an all rain precipitation type through the
morning as lows settle mainly into the upper 30s.

The rain pattern tonight and Thursday is initially tied to moisture
transport in deepening and strengthening SW flow ahead of the 500 mb
trough digging into the Plains. Low level dry air plays a role of
delaying onset as the bulk of flow below 700 mb has Atlantic coast
origins associated with the upper level ridge and surface high
pressure. This supply of dry air is depicted in model soundings and
takes a while to erode or be displaced eastward resulting in virga
that is already evident over Lower MI in radar composite imagery.
There is a small chance for a sprinkle or light shower breaking
through the dry layer during the late afternoon and evening before
saturation progresses more thoroughly toward midnight. The 12Z model
package is in good agreement on the pace of low level saturation
leading to rain development as Gulf modified flow takes over. Model
soundings indicate some room for wet bulb cooling but not enough to
bring an all rain precipitation type into question. The leading
surface to mid level theta-e ridge then interacts with the entrance
region and east flank of the upper jet to support a banded
circulation of showers extending from the Texas Gulf coast into
Lower MI through Thanksgiving morning.

The 500 mb trough digging into the Plains and Midwest continues
deepening into Thursday evening. Deepening and some tendency for
negative tilt is facilitated by the near 150 kt upper jet rounding
the trough from central Canada. The beginnings of closed circulation
help promote development of a mid level dry slot that brings a break
in rain coverage for SE MI during Thursday afternoon, just as the
cold front moves through the region. Vorticity concentrated around
the 500 mb level over the Great Lakes is more representative of mid
level deformation forcing along the west flank of the 850-700 mb
theta-e ridge. This pattern brushes the Tri Cities and northern
Thumb with some light snow during the late afternoon and evening. A
few 10ths of snow accumulation is possible after sunset in that area
before the system exits around midnight.

A transition to more of a pure NW low level flow scenario sets up
later Thursday night and Friday. Model projections show the air
sufficiently cold for lake effect but prohibitively dry for the
prospects of much activity reaching SE MI. Some preconditioning by
Lake Superior helps extend a few streamers from northern Lake
Michigan toward the Tri Cities, however even that fades with
boundary layer disruption and additional dry air entrainment Friday
afternoon. Shallow diurnal clouds might be able to muster some
flurries elsewhere around SE MI as highs only manage the mid 30s in
diminishing NW wind Friday afternoon.

A quick transition through weak surface high pressure occurs Friday
night into Saturday that brings an end to another benign lake effect
snow scenario. Extended model solutions then offer increasing
evidence of an active NW upper level flow pattern for the remainder
of the holiday weekend. There are scale interactions left to sort
out on the predictability of the leading NW flow short wave as it
moves toward the Great Lakes Saturday. This system is expected to
either track to our south along the Ohio valley front or slow down
while phasing with the larger scale trough digging down from central
Canada. The latter scenario affords opportunity for cyclogenesis
right over the Great Lakes Saturday night and Sunday which could
produce a respectable snow accumulation in Lower MI judging by the
12Z ECMWF solution Saturday night through Sunday.

MARINE...

Moderate southwest winds persist through this evening in response to
low pressure moving into the northern Great Lakes. Main window for
gale force gusts ended early this afternoon though gusts up to
around 30kts remain likely over central/southern Lake Huron into
early tonight. Winds are expected to weaken to below 25kts overnight
into Thursday morning which should improve small craft conditions in
the LH nearshores. Rain showers are possible beginning late tonight
continuing through the day Thursday-best chances look to be from
central Lake Huron south. The associated cold front drops across the
central Great Lakes second half of day Thursday switching winds to
northwesterly and allowing for snow to mix in with lingering rain
showers. Precip chances come to an end by late Thursday night as low
pressure departs for the St Lawrence valley. Strong cold air
advection on the backside of the system could lead to a period of
gales Thursday night into Friday morning over central/southern Lake
Huron. That said, currently looks borderline so have held off on
headlines for now and will continue to monitor.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....SC
UPDATE.......SC
DISCUSSION...BT
MARINE.......KDK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Nov 24, 4:15 AM EST, 22 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
415 AM EST Wed Nov 24 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-251000-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
415 AM EST Wed Nov 24 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-251000-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
415 AM EST Wed Nov 24 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Small Craft Advisories are in effect for all of the nearshore waters
of Lake Huron. Please refer to the latest marine hazards and
forecasts for additional details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DRK

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.